Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online
Ask a Urologist   »  

What causes recurring UTI?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5155 Questions
I am a 62 year old female who has a urinary tract infection, or it feels like it. I have been taking Nitrofurodantoin after sex. My primary Dr. tested my urine and said there was no bacteria, so no antibiotics. The antibiotics have always cured me before. What else could be wrong with me? Thanks, Lisa
Posted Sun, 23 Feb 2014 in Urinary and Bladder Problems
Answered by Dr. Chobufo Ditah 47 minutes later
Brief Answer: Please, what are your symptoms? Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this suspicion of a possible Urinary tract infection(UTI). Would you please report your symptoms so that I can look into and say whether they are suggestive of UTI or some other disease condition? With a negative urine culture, it would be very difficult to say you have a UTI. Symptoms of UTI can be related to other diseases like low hormones in the system, bladder irritation, etc. Let me hear from you to add more information to this. Nitrofurantoin after sex is used a preventive measure in clients who develop UTI after sex because this increases the risk of having a UTI. I hope this addresses your query fully. Thank you so much for using our services and do feel free to ask for more clarification or information if need be. I wish you well. Dr. Ditah, MD.
Above answer was peer-reviewed by
Follow-up: What causes recurring UTI? 4 minutes later
Symptoms - I have a constant burning on the tip of my urethra and in the urethra from my belly button down. I felt tired and achy for the first few days. I already listed the medicines I take.
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Thank you!! Detailed Answer: Hi and thanks for following up with me. These symptoms especially of constant burning at the tip of the urethra may be suggestive of atrophic vaginitis secondary to menopause. This can be corrected by applying topical estrogens to relief the vaginal dryness and reduce irritation. The dryness is responsible for the hypersensitivity to urine and hours after urinating. The capital symptoms of UTI are frequent urination in small quantities. When these are absent, then UTI is very unlikely. And with a sterile urine examination, this is less likely. I will like you to read this page on atrophic vaginitis from a trusted site. Let me hear from you after reading to address any concerns and offer clarifications. Also, see whether it closely relates to your symptoms. Thanks and hope to hear from you. WWW.WWWW.WW Dr. Ditah, D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor